PIO Made Me Very Sick During 2WW Ended with Low Beta- Anyone Else Get Sick?


#1

Hello Everyone!

I had a frozen embryo transfer 11 days ago in the morning. About 6 hours later, I got terrible cramps and some diarrhea and then felt fine. My protocol was to start nightly PIO injections in ethyl oleate the day of the transfer. The shots themselves weren’t bad at all. It was what came after! I had such sore muscles I couldn’t even walk. It was a small price to pay for a baby so I continued with them and figured it was effecting me more because I am very petite. Well about 4 days later I started to also feel nauseous on top of the pain. I went to my RE’s office the next day for b/w and they checked my injection sites and said all looked fine and called me to say my progesterone was low and to increase my dosage and that nausea was also a side effect. Two days later, one side got sooooo sore I was actually crying and laid up all day. Then I started to get low grade fevers in the afternoons and was told to take Tylenol. Anyway, two days before my beta, my fever spiked that evening to 102 and I called my dr who told me to come in early for my beta so they could check me out. In the meanwhile, 7dpt I started POAS and got positives! I kept this to myself just in case it was still leftover HCG from my trigger shot on the day of the transfer. Anyway, my beta was only 11 and the lines on my HPT’s had started getting fainter and fainter. I go in for my second beta tomorrow but took an HPT this morning and it was stark white! I know now that FRER’s do NOT give misleading evaporation lines. It was blindingly white!

I know it’s over but will do my beta tomorrow for final confirmation but am left wondering what caused this?? Was it the fever or was it bad embryos? My RE said PIO does give some people fevers. I feel like my failure to be more proactive about my symptoms led me down this path. I have never used PIO and just figured this is why everyone hated them! Has anyone been in a similar situation?

I did have a successful fresh cycle 3 years ago with zero issues or problems. My 2 frozen embies were from that cycle. I also had no problems this cycle in terms of lining and hormone levels. I just keep wondering what went wrong???


#2

It’s possible that you could be allergic to the specific pio that you are taking. You can ask for a different formulation. But also I’m confused, you’re really supposed to start progesterone before transfer. If you are doing a five day transfer you start 5 days before transfer. That is standard I have never heard of anyone not doing that.


#3

I agree. You should have started PIO before the transfer. If it was a 5 day them it should’ve been 5 days before the transfer. Who is giving you the shots? What area? I know you can do your butt (which is what I do) and I think the thigh. You may want to try a different area. Asking your RE will help. But I would really question your RE about when to start PIO. Also - I’m imterested in your protocol. Was it a natural one? I’m guessing since you used HCG shot.


#4

I do want to say that PIO is basically the main pregnancy hormone… so yes it will cause all the same symptoms as pregnancy, so queasiness etc is normal. A fever could be because of the formulation. Some people take it in sesame oil, or in cotton seed oil… etc. You might be one of those people that needs to take a different one. However, I would demand that your RE explain why everyone else starts progesterone prior to transfer (3 days for 3 day embryos, 5 days for 5 day embryos) etc. If you were getting pregnancy naturally, your progesterone would be going up before the embryos ever implanted… which is why they start it earlier than transfer. Just so you know I had a “chemical” as well and my doctor explained that the main cause of a low beta (mine was 7 then 2 at 2nd beta) is due to an unreceptive lining. The MAIN hormone that makes your lining receptive is progesterone. It seems that your protocol was not right in regards to when you should be taking it. Anyway, good luck and I hope everything works out.